Table of Contents
Symptoms of stimulant overdose
Symptoms of stimulant overdose treatment can include:
- Chest pain
- Dilated pupils
- High blood pressure
- Increased heart rate
- Irregular heartbeat
- Loss of consciousness
- Muscle spasms
- Nausea and vomiting
- Temperature regulation problems
What to do if you suspect someone is overdosing on stimulants
If you suspect someone is experiencing a stimulant overdose treatment, it is important to call 911 immediately. Medical professionals can provide the best possible care and treatment.
While waiting for medical help to arrive, there are a few things you can do to help the person:
- Keep them calm and reassured.
- Loosen any tight clothing.
- Move them to a cool, well-ventilated area.
- Give them sips of water or another non-caffeinated beverage.
- Monitor their breathing and pulse.
- If they become unconscious, place them on their side in the recovery position.
Treatment for stimulant overdose
There is no specific antidote for stimulant overdose. Treatment is focused on managing the symptoms and preventing complications.
In the emergency room, medical professionals may:
- Give the person activated charcoal to help absorb the stimulant drug from their stomach.
- Administer benzodiazepines, such as lorazepam or diazepam, to calm the person and reduce anxiety and agitation.
- Provide fluids and electrolytes to prevent dehydration.
- Monitor the person’s vital signs and heart rhythm.
- Treat any other complications, such as seizures, high blood pressure, or hyperthermia.
Once the person is stable, they may be admitted to the hospital for further observation and treatment.
Recovery from stimulant overdose
Recovery from a stimulant overdose treatment can take several days or weeks, depending on the severity of the overdose. During recovery, the person may experience fatigue, weakness, and difficulty concentrating. They may also need to be monitored for signs of withdrawal, such as depression, anxiety, and insomnia.
Preventing stimulant overdose
The best way to prevent stimulant overdose is to avoid misusing and abusing stimulants. If you are prescribed a stimulant drug, take it only as directed by your doctor. Do not share your prescription with others.
If you are struggling with addiction to stimulants, there are many resources available to help you get help. Talk to your doctor or a mental health professional about treatment options.